Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 28, 2021, 3:56 AM CDT for Murray County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 3:56 AM CDT (08:56 UTC)
- Expired
- Apr 28, 2021, 4:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
County Murray County, OK
The radar
The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
643
WWUS84 KOUN 280856
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 AM CDT Wed Apr 28 2021
OKZ028-040>042-280930-
Garvin OK-Pontotoc OK-McClain OK-Murray OK-
356 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Garvin...west central
Pontotoc...southeastern McClain and northwestern Murray Counties
Until 430 AM CDT...
AT 355 AM CDT, a strong thunderstorm was located 5 miles east of
Katie, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3447 9727 3455 9736 3491 9702 3492 9698
3496 9695 3473 9670
TIME...MOT...LOC 0855Z 227DEG 36KT 3456 9725
$$
ZwinkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:43 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 28, 3:43 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
343 AM CDT Wed Apr 28 2021
...New SHORT TERM, LONG TERM, UPPER AIR...
.SHORT TERM...
(Today and tonight)
Issued at 343 AM CDT Wed Apr 28 2021
The overall synoptic pattern has not changed from yesterday with
a broad, slow-moving upper-level low across the southwest U.S. and
attendant southwest flow downstream across the Southern Plains.
As one of round convection moves eastward, isentropic ascent
downstream from the aforementioned low has resulted in another
round of convection that has developed across northwest Texas into
southwest Oklahoma.
Transient, low-topped supercell structures have been occasionally
seen with the convection tonight (characteristic of a more
tropical air mass). With continued moderate low-level wind (0-1 km
shear of ~25 to 30 knots), low LCLs, and a rather moist
environment, occasional low-level circulations with an attendant
tornado threat remain possible this morning. In addition, flash
flooding will likely occur in some locations as convection trains
over areas that already received significant rainfall.
This area of convection is expected to gradually shift to the
northeast this morning as the low-level jet weakens and shifts
slightly to the east. Similar to yesterday, the amount of recovery
and attendant buoyancy will be critical on the magnitude of
afternoon/evening severe convection. Currently, it appears the
most likely area for recovery for severe thunderstorms will be
across western north Texas into southwest Oklahoma and perhaps
into central Oklahoma.
The synoptic front (which is expected to move into northwest
Oklahoma this morning) and any remnant boundaries from the earlier
convection should serve as a focus for redevelopment. Current
indications are the synoptic front should be in close proximity to
I-44 by late afternoon. Similar to yesterday, mesoscale trends
will have to be monitored carefully today (e.g., if the surface
front is farther southeast or northeast than forecast, that would
shift the greater risk of severe weather).
In addition to severe thunderstorms with all potential hazards,
heavy rainfall/flooding will continue to be a hazard. Opted to
remove Kay County from ongoing Flood Watch given the trends that
the more significant rainfall should stay the southeast. It would
not be surprising if additional counties in north central Oklahoma
could be canceled early later today.
Mahale
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 343 AM CDT Wed Apr 28 2021
Rain should end on Thursday as the cold front accelerates
southeastward in response to trough digging across the Midwest.
The trend is for the upper-level low that affected us today to
cutoff across southwest Texas. The uncertainty is when will the
low finally move eastward and affect our weather. Currently, most
guidance would suggest the low will eventually eject to the
northeast into the Southern Plains on Sunday. This should temper
the warmup some (notably across the eastern half of the area) and
also result in a chance for showers--especially across southeast
Oklahoma.
The next chance of rain still looks to be around Tuesday of next
week as a trough and attendant cold front approaches the Plains.
Mahale
&&
.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Wed Apr 28 2021
Several rounds of showers and thunderstorms are expected overnight
into early Wednesday morning, and then again Wednesday afternoon
and evening. An area of thunderstorms currently extends from just
SE of OUN and SWO to near SPS. Another round will move in from the
southwest after 09Z or so, tracking near the I-44 corridor. MVFR
to IFR cigs and visbys will be possible for most terminals
throughout the forecast period. Winds will also shift from the
north late in the forecast period.
&&
.UPPER AIR...
Issued at 343 AM CDT Wed Apr 28 2021
An Upper Air flight for 12Z this morning will be weather
dependent. Additional flights are possible this afternoon and
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 58 70 51 / 90 60 30 10
Hobart OK 77 55 70 48 / 80 40 30 10
Wichita Falls TX 79 59 71 52 / 90 70 40 30
Gage OK 75 50 72 43 / 30 30 10 10
Ponca City OK 77 57 73 48 / 80 70 20 10
Durant OK 81 63 73 55 / 80 100 70 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ013-019-020-023>032-
037>048-050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...03Hazardous weather outlook, Apr 28, 12:03 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1203 AM CDT Wed Apr 28 2021 OKZ004>048-050>052-TXZ083>090-290515- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1203 AM CDT Wed Apr 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Severe thunderstorms are possible overnight mainly south of Interstate 40. Hail up to the size of golfballs and wind gusts up to 60 mph will be the main threats, although brief tornadoes cannot be ruled out mainly before 3 AM. .Heavy Rainfall and Flooding... Heavy rainfall could result in flash flooding across portions of southern Oklahoma and western north Texas thru early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a Slight Risk of severe thunderstorms south of line from near Woodward, to Enid, and to Stillwater. Thunderstorms are forecast to exit to the east Wednesday morning with additional thunderstorms expected to redevelop by the afternoon. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. Thunderstorms should exit the area early Thursday morning. .Heavy Rainfall and Flooding... Heavy rainfall and flooding will continue to be a hazard on Wednesday into early Thursday. During this period, the greatest risk for flooding will be across southeast and south central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 28, 1:31 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT Wed Apr 28 2021
OKZ026-030-031-280700-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northwestern Seminole and southeastern Lincoln Counties Until 200 AM
CDT...
AT 129 AM CDT, a strong thunderstorm was located near Tecumseh,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3518 9689 3523 9701 3554 9682 3547 9662
3541 9662
TIME...MOT...LOC 0629Z 212DEG 32KT 3525 9687
ZwinkSpecial weather statement, Apr 28, 1:43 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 AM CDT Wed Apr 28 2021 OKZ030-031-280715- Pottawatomie OK-Seminole OK- 143 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and northern Seminole Counties Until 215 AM CDT... AT 142 AM CDT, a strong thunderstorm was located near Asher, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3497 9683 3504 9695 3536 9674 3520 9647 TIME...MOT...LOC 0642Z 216DEG 33KT 3499 9688 Zwink
Local storm report, Apr 28, 2:10 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
210 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TORNADO 4 E PAULS VALLEY 34.74N 97.14W
04/28/2021 GARVIN OK EMERGENCY MNGR
POWERLINES DOWN, SEVERAL TREES 30 INCHES IN
DIAMETER DOWN, METAL FRAMED BARN DAMAGED.
PATH AT LEAST ONE MILE LONG NORTH OF E CRD
1570. TIME ESTIMATED FROM RADAR.
&&
RBSpecial weather statement, Apr 28, 3:28 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 AM CDT Wed Apr 28 2021
OKZ040-041-046-280900-
Carter OK-Garvin OK-Murray OK-
328 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south
central Garvin and northwestern Murray Counties Until 400 AM CDT...
AT 327 AM CDT, a strong thunderstorm was located near Graham, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3434 9756 3438 9756 3477 9736 3460 9702
3431 9745
TIME...MOT...LOC 0827Z 212DEG 33KT 3439 9747
ZwinkSpecial weather statement, Apr 28, 3:33 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 333 AM CDT Wed Apr 28 2021 OKZ044-TXZ086-089-090-280900- Cotton OK-Clay TX-Wichita TX-Archer TX- 333 AM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Cotton... northwestern Clay...southeastern Wichita and north central Archer Counties Until 400 AM CDT... AT 332 AM CDT, a strong thunderstorm was located 5 miles east of Holliday, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3372 9859 3377 9869 3417 9849 3402 9822 TIME...MOT...LOC 0832Z 212DEG 33KT 3378 9860 Zwink
Special weather statement, Apr 28, 3:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 AM CDT Wed Apr 28 2021
OKZ028-040>042-280930-
Garvin OK-Pontotoc OK-McClain OK-Murray OK-
356 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Garvin...west central
Pontotoc...southeastern McClain and northwestern Murray Counties
Until 430 AM CDT...
AT 355 AM CDT, a strong thunderstorm was located 5 miles east of
Katie, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3447 9727 3455 9736 3491 9702 3492 9698
3496 9695 3473 9670
TIME...MOT...LOC 0855Z 227DEG 36KT 3456 9725
ZwinkThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Apr 27, 7:19 PM CDT | Tornado Warning | OUN | Tillman | 41 min |
| Apr 27, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 52 min |
| Apr 27, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Apr 27, 8:46 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Apr 27, 9:01 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Apr 27, 9:55 PM CDT | Special Weather Statement | OUN | Stephens | 50 min |
| Apr 27, 10:35 PM CDT | Special Weather Statement | OUN | Pottawatomie | 25 min |
| Apr 27, 10:43 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Apr 27, 10:46 PM CDT | Special Weather Statement | OUN | McClain | 44 min |
| Apr 27, 11:05 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 25 min |
| Apr 27, 11:24 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 36 min |
| Apr 27, 11:41 PM CDT | Special Weather Statement | OUN | Seminole | 34 min |
| Apr 27, 11:42 PM CDT | Special Weather Statement | OUN | Cotton | 33 min |
| Apr 27, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 26 min |
| Apr 27, 11:58 PM CDT | Tornado Warning | OUN | Garvin, McClain | 17 min |
| Apr 28, 12:13 AM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 32 min |
| Apr 28, 12:27 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, McClain, Murray, Stephens | 3 hr |
| Apr 28, 12:47 AM CDT | Flash Flood Warning | OUN | Garvin | 8 hr |
| Apr 28, 12:59 AM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie, Seminole | 4 hr |
| Apr 28, 1:31 AM CDT | Special Weather Statement | OUN | Pottawatomie | 29 min |
| Apr 28, 1:40 AM CDT | Areal Flood Advisory | OUN | Pontotoc, Pottawatomie, Seminole | 3 hr |
| Apr 28, 1:43 AM CDT | Special Weather Statement | OUN | Seminole | 32 min |
| Apr 28, 3:11 AM CDT | Flash Flood Warning | OUN | Carter, Cotton, Jefferson, Murray, Stephens | 6 hr |
| Apr 28, 3:28 AM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| Apr 28, 4:09 AM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Apr 28, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, McClain, Stephens | 35 min |
| Apr 28, 4:27 AM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Apr 28, 5:05 AM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Apr 28, 5:09 AM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 4 hr |
| Apr 28, 5:24 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 18 hr |
| Apr 28, 6:19 AM CDT | River Flood Advisory | OUN | Carter, Garvin, Murray | 4 hr |
| Apr 28, 6:33 AM CDT | Flash Flood Warning | OUN | Garvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 4 hr |
| Apr 28, 8:02 AM CDT | Special Weather Statement | OUN | Murray | 28 min |
| Apr 28, 8:15 AM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Apr 28, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc | 27 min |
| Apr 28, 8:47 AM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| Apr 28, 8:48 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Johnston, Pontotoc | 3 hr |
| Apr 28, 8:56 AM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Apr 28, 9:03 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Jefferson, McClain, Murray, Stephens | 117 min |
| Apr 28, 9:14 AM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 3 hr |
| Apr 28, 9:16 AM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 3 hr |
| Apr 28, 9:53 AM CDT | River Flood Warning | OUN | Hughes, Seminole | 35 hr |
| Apr 28, 9:56 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 13 hr |
| Apr 28, 9:59 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 3 hr |
| Apr 28, 10:46 AM CDT | Flash Flood Warning | OUN | Carter, Johnston, Love, Marshall | 4 hr |
| Apr 28, 11:01 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Apr 28, 11:39 AM CDT | River Flood Advisory | OUN | Hughes | 2 hr |
| Apr 28, 11:43 AM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Apr 28, 11:59 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 31 min |
| Apr 28, 12:16 PM CDT | Areal Flood Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 4 hr |
| Apr 28, 1:20 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 3 hr |
| Apr 28, 1:31 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 4 hr |
| Apr 28, 1:31 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Apr 28, 1:45 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Apr 28, 2:07 PM CDT | River Flood Warning | OUN | Hughes | 9 hr |
| Apr 28, 2:22 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Apr 28, 2:38 PM CDT | Special Weather Statement | OUN | Canadian | 22 min |
| Apr 28, 2:46 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall | 3 hr |
| Apr 28, 3:17 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady, Kingfisher, Logan, Oklahoma | 3 hr |
| Apr 28, 3:22 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| Apr 28, 3:52 PM CDT | Special Weather Statement | OUN | Caddo | 23 min |
| Apr 28, 3:54 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 31 hr |
| Apr 28, 3:56 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Apr 28, 4:19 PM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Apr 28, 4:21 PM CDT | Special Weather Statement | OUN | Caddo | 24 min |
| Apr 28, 4:23 PM CDT | Special Weather Statement | OUN | Logan, Noble | 37 min |
| Apr 28, 4:48 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Apr 28, 4:56 PM CDT | Areal Flood Advisory | OUN | Noble | 3 hr |
| Apr 28, 5:01 PM CDT | Special Weather Statement | OUN | Noble | 44 min |
| Apr 28, 5:23 PM CDT | Special Weather Statement | OUN | Johnston | 37 min |
| Apr 28, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Johnston | 24 min |
| Apr 28, 5:40 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Apr 28, 6:02 PM CDT | Special Weather Statement | OUN | Atoka | 28 min |
| Apr 28, 6:26 PM CDT | Special Weather Statement | OUN | Washita | 49 min |
| Apr 28, 6:59 PM CDT | Special Weather Statement | OUN | Caddo | 46 min |
| Apr 27, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 51 min |
| Apr 27, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 46 min |
| Apr 27, 7:53 PM CDT | Tornado Warning | OUN | Wichita | 24 min |
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 47 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.